Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Chemo drug it causes sclerosis

MagazineJanuary 2006 (Vol. 16 Issue 10)Chemo drug it causes sclerosis

Doctors who are administering the antineoplastic drug epirubicin are finding that it is invariably causing venous sclerosis in patients, and it's such a common side-effect that they are beginning to question its use

Doctors who are administering the antineoplastic drug epirubicin are finding that it is invariably causing venous sclerosis in patients, and it's such a common side-effect that they are beginning to question its use.

The problem was first highlighted by a recent research study, and a follow-up letter to the British Medical Journal suggests that it is happening too often, and more frequently than even the original study suggested.

Elaine Lennan, a consultant cancer nurse at the Southampton Cancer Centre, has noted that 19 of the 21 women given the chemo drug suffered venous problems afterwards. Of these, 17 reported having painful, hard and tethered veins, and two patients had to stop the treatment because the problem became too painful (BMJ, 2005; 331: 966).


Bee propolis for dental hygiene

Vital bogeymen

You may also be interested in...

Sign up for free today

Sign up now to get your FREE 17-point Plan to Great Health

Free membership gives you access to our latest news reports, use of our community area, forums, blogs, readers' health tips and our twice-weekly
e-news letter.

WDDTY Recommends

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, cancer, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2016 WDDTY Publishing Ltd.
All Rights Reserved